Alert archive / Alabama / Heat Advisories in 2016
Heat Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Aug 4, 2016, 4:04 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Aug 4, 2016, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2016, 4:04 AM CDT (09:04 UTC)
- In effect from
- Aug 4, 2016, 12:00 PM CDT
- Expired
- Aug 4, 2016, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2871 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS74 KMOB 040904 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 404 AM CDT THU AUG 4 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... ALZ051>058-261-MSZ067-075-076-078-079-041715- /O.NEW.KMOB.HT.Y.0003.160804T1700Z-160804T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- MOBILE INLAND-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... BRANTLEY...LUVERNE...CITRONELLE...SARALAND...WAYNESBORO... BEAUMONT...NEW AUGUSTA...RICHTON...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 404 AM CDT THU AUG 4 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * TEMPERATURE...WILL BE IN THE MID 90S. * IMPACTS...WILL RANGE BETWEEN 106 AND 109 DEGREES. * IMPACTS...ELEVATED RISK OF HEAT STRESS AND HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED WITH HEAT INDICES OF 108 TO 112. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
1 follow-up statement
936 WWUS74 KMOB 041727 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT THU AUG 4 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ALZ060-042300- /O.EXA.KMOB.HT.Y.0003.000000T0000Z-160804T2300Z/ COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA...OPP 1227 PM CDT THU AUG 4 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TEMPERATURE...HIGHS IN THE MID 90S. * HEAT INDICES...106 TO 109 DEGREES. * IMPACTS...ELEVATED RISK OF HEAT STRESS AND HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED WITH HEAT INDICES OF 108 TO 112. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ALZ051>058-261-MSZ067-075-076-078-079-042300- /O.CON.KMOB.HT.Y.0003.000000T0000Z-160804T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- MOBILE INLAND-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... BRANTLEY...LUVERNE...CITRONELLE...SARALAND...WAYNESBORO... BEAUMONT...NEW AUGUSTA...RICHTON...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 1227 PM CDT THU AUG 4 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TEMPERATURE...HIGHS IN THE MID 90S. * HEAT INDICES...106 TO 110 DEGREES. * IMPACTS...ELEVATED RISK OF HEAT STRESS AND HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED WITH HEAT INDICES OF 108 TO 112. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Aug 3, 11:57 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 11:57 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1157 PM CDT WED AUG 3 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...An isolated shower or thunderstorm is still possible for the remainder of the overnight hours, primarily south of the highway 84 corridor and closer to the coast. a few localized areas where rain fell yesterday afternoon will experience mvfr conditions due to shallow fog...otherwise vfr conditions forecast. the afternoon thunderstorm pattern will be very similar to yesterday's given persistent deep- layer northerly wind flow. This will oppose a.m. sea- breeze and will prevent deep inland penetration so as to limit thunderstorm coverage most of the day. The best chance for thunderstorms will once again be slightly later in the afternoon and early evening, similar to today, with concentrated intense clusters of thunderstorms forming later and moving southward (as these will create localized ifr-mvfr conditions due to both cigs/vsbys). /23 jmm && .PREV DISCUSSION... /issued 1032 PM CDT WED AUG 3 2016/ DISCUSSION...See updated information for land and marine areas below. UPDATE...Short term focus is on the line of thunderstorms moving across our eastern nearshore waters. The thunderstorm line formed from earlier outflows moving to the southwest out of southeastern alabama. Expect the line to hold together and traverse a good part of the central and western coastal waters for the remainder of this evening and possibly after midnight. It is moving to the southwest and through an airmass of sbcapes ~3000 j/kg. Made some slight tweaks to land rain chances (raising southern- half and pretty much keeping previous forecast rain chances to the north). I also updated sky cover for new line of thunderstorms in the short term period through ~04.09 utc. Otherwise, no further changes. A new Zone Forecast Package was sent at 1004 pm cdt along with an updated PFM. Grids also shipped. /23 jmm MARINE...Updated Coastal Waters Forecast rain chances for remainder of tonight. new coastal waters forecast sent at 1013 pm cdt. Seas around 1 foot remainder of tonight. Winds and seas higher near stronger storms. /23 jmm PREV DISCUSSION... /issued 633 PM CDT WED AUG 3 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Occasional ifr-mvrf due to cigs/vsbys between mgm and dts due to southward moving thunderstorms through ~04.04 utc. This will leave occasional mvfr conditions due to light ground fog in its wake early and this will likely endure in those areas through sunrise..except very close to the coast. elsewhere across the flying area, the afternoon thunderstorm pattern will be very similar to today given persistent deep-layer northerly wind flow. This will oppose a.m. sea-breeze and will prevent deep inland penetration so as to limit thunderstorm coverage most of the day. The best chance for thunderstorms will once again be slightly later in the afternoon, similar to today, with concentrated intense clusters of thunderstorms forming later and moving southward. Otherwise...mainly vfr conditions through the entire period. 04.00 utc tafs sent. /23 jmm PREV DISCUSSION... /issued 558 PM CDT WED AUG 3 2016/ NEAR TERM /Now Through Thursday/...Energy digging south over the eastern Conus will shift a weakly organized upper trough over the Eastern seaboard westward...shifting the upper ridge over the Southern Plains westward. Deep layer northerly flow over the area will help to push drier air south over the fa, though it will continue to work against a Gulf breeze bringing low level moisture in. Most guidance is in agreement with the greater moisture levels (precip h20 levels above 1.9") pushing closer to the coast, but not entirely south of the land portion of the fa. Also, working against shra/tsra development in the first period of the forecast is a tongue of drier air (1.6" of precip h20 according to the 12z BMX sounding) that has pushed south over the northeastern third of the fa. This has hampered precip development so far, but am seeing development just north of the fa over central Alabama. For tonight...with the slow development of precip today, have kept a decent chance going into the evening hours, but generally below the GFS and NAM solutions. Am expecting skies to clear out quickly, but with subsidence from the upper ridge still affecting the fa, have kept overnight temps above seasonal (general mid 70s with around 80 along the coast). For Thursday, am expecting rain activity to form off the coast as a land breeze forms a convergence zone off the coast. With westerly flow around the surface ridge, any activity forming offshore has a chance of coming onshore a bit, mainly over the western Florida panhandle, so have brought pops inland initially during the morning hours, then as the upper trough shifts west over the day, am expecting increasing coverage during the day. Even with the retreating upper high, am expecting it to bring enough subsidence to work with the daytime heating for above seasonal temps to be warranted. Have went with a gradient, though with mid to upper 90s northwest tapering to low to mid 90s southeast with the decreasing subsidence. /16 SHORT TERM /Thursday night Through Saturday night/...Mid-level ridge of high pressure is forecast to hang tough from west TX to the Lower MS River Valley, while a weakness persists over the southeast. At the surface, high pressure extends from the Gulf to east of the Bahamas with a weak trof across positioned from the southeast to southern MS Fri becomes more aligned from the Carolinas to the Gulf coast on Sat. Considering the position of the surface trof, highest deep layer atmospheric moisture content (pwats => 2-2.25 inches) is more confined to the coastal zones and offshore which lies nearly 1 standard deviation above the climatological mean for early August, while somewhat lower values over the interior are much closer to climatology. Taking into account the position of the larger scale pressure systems aloft, passage of mid-level impulses, surface trof axis, daytime instability, and orientation of deepest moisture, will have a likley chance of daily storms along the southern zones with a chance along and north of hwy 84 both Fri and Sat. A typical, summer- time diurnal mode in storm chances each night with a decrease in storm chances over the land zones with increased chances over the coastal waters. /10 LONG TERM /Sunday Through Wednesday/...Period will be dominated by the development and evolution of an upper low which will likely bring a very wet pattern with periods of very heavy rain to our region, especially from monday on and closer to the coast. as a result, forecast rain chances are above seasonal guidance and afternoon maximum temperatures will be lower due to forecast increased clouds and precipitation. This is substantiated by past run-to-run consistency with respect to some of our more reliable spectral model guidance. Synoptically...the low forms in a break between two high pressure cells over the western florida peninsula sunday evening. On sunday...our region appears to be on the southern tail-end of deeper layer moisture and an associated low- level boundary that extends from the mid- atlantic southwestward into southern alabama. Between sunday night and monday...the above mentioned southward moving low-level boundary (and its associated deep thunderstorm activity) becomes increasingly consolidated under the westward moving upper low early tuesday. The low gradually becomes better organized and moves further westward through the end of the period...gradually replacing variable surface wind flow over land areas with a more southeasterly wind flow east of the surface low...which will act to provide greater low-level moisture flux convergence on wednesday (and in the presence of higher absolute values of moisture). The most important thing to emphasize is that a sharp moisture gradient in rainfall is forecast to exist between the coastal waters and inland sections of our area (with the majority of the rain falling between monday and wednesday - and possibly later into the week but that is beyond this period). so the details of a potentially heavy rainfall event are still unfolding. /23 jmm MARINE...An upper trough will re-dig along the Eastern Seaboard the rest of the week, helping to keep a surface trough stretching west over the northern Gulf of Mexico weakly organized. The ridge will become more organized over the weekend, providing a more organized westerly flow over area coastal waters. The flow is expected to be generally light...though a land breeze/westerly flow convergence area off the coast will bring temporary increases in winds to moderate during the early morning hours monday into mid week. /16 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 3, 5:10 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 510 AM CDT WED AUG 3 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 510 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA DUE TO HEAT INDEX VALUES AROUND 108 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAYTIME HIGHS IN THE MID 90S COMBINED WITH HIGH DEWPOINTS WILL CREATE HEAT INDEX VALUES OF 102-107 WITH LOCATIONS NORTH OF THE COAST NEAR 108-109 THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-041015- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 510 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:25 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 3, 9:23 PM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 3, 10:03 PM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 4, 6:44 AM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 4, 7:38 AM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 4, 8:36 AM CDT | Special Weather Statement | MOB | Escambia | 24 min |
| Aug 4, 9:07 AM CDT | Areal Flood Advisory | MOB | Escambia | 113 min |
| Aug 4, 9:45 AM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Aug 4, 2:58 PM CDT | Special Weather Statement | MOB | Conecuh | 47 min |
| Aug 4, 5:15 PM CDT | Special Weather Statement | MOB | Crenshaw | 45 min |
| Aug 4, 1:40 PM CDT | Special Weather Statement | MOB | Wayne | 35 min |
| Aug 4, 2:35 PM CDT | Special Weather Statement | MOB | Perry | 25 min |
| Aug 4, 3:00 PM CDT | Special Weather Statement | MOB | George | 45 min |
| Aug 4, 3:30 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry | 2 hr |
Nearby
Heat Advisories in Alabama, 2016Heat Advisories in Mississippi, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.